zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On full subgroups of Chevalley groups. (English) Zbl 0598.20051
Let G be a split algebraic absolutely almost simple group defined over a field k. For a split maximal k-torus T of G, let $\Sigma =\Sigma (G,T)$ denote the root system of G with respect to T, $\{x\sb{\epsilon}$; $\epsilon\in \Sigma \}\sp a $system of isomorphisms, normalized as usual, from the additive groups onto the root subgroups of G. The author defines that a subgroup H of G(k) is full if for every $g\in G(k)$ and $\epsilon\in \Sigma$, there exists a non-zero element $c=c(g,\epsilon)\in k$ such that $g\sp{-1}x(c)g\in H$, and a subset R of k is full if for every $y\in k$ there exists a non-zero $r\in R$ such that yr$\in R$. For a subset R of k, let $G\sp E(R)$ be the subgroup of G(k) generated by all $x\sb{\epsilon}(a)$, where $\epsilon\in \Sigma$ and $a\in R$. The author proves among others the following, here a subring means that k is its field of fractions and not required to have identity and rank G$>1.$ For every subring R of k, $G\sp E(R)$ is a full subgroup of G(k); Every full subgroup H of G(k) contains $G\sp E(A)$ for some full subring A of k with the exception of the case when G is of type $C\sb n$ (n$\ge 2)$, $ch(k)=2$ and dimension of k over $k\sp 2$ is uncountable. In the exceptional case, it is shown that not every full subgroup contains $G\sp E(A)$ for a full subring A; If H is a full subgroup of G(k), and $g\sb 1,...,g\sb n\in G(k)$, then $\cap\sb{i}g\sb iHg\sb i\sp{-1}$ is a full subgroup of G(k); Assume that k does not consist of 2 elements when G is of type $B\sb 2$ or $G\sb 2$. If H is full and M is a subgroup of G(k) normalized by H, then $H\cap M$ is full or M lies in the center of G. Further the author discusses some types of subgroups similar to ”tableau”, ”carpet” or ”net” groups considered by Riehm, James, Borevich, Vavilov and others, but the ideals are replaced by more general modules.
Reviewer: E.Abe

MSC:
20G15Linear algebraic groups over arbitrary fields
20E07Subgroup theorems; subgroup growth
WorldCat.org
Full Text: DOI
References:
[1] T. J. JECH, On a problem of L. Nachbin, Proc. Amer. Math. Soc. 79 (1980), 341-342. · Zbl 0441.04002 · doi:10.2307/2043264
[2] O. T. O’MEARA, Lectures on linear groups, Providence, R. I. 1978
[3] O. T. O’MEARA, Symplectic groups, Providence, R. I. 1978
[4] R. STEINBERG, Lectures on Chevalley groups, Yale University, 1967 · Zbl 0307.22001
[5] J. TITS, Algebraic and abstract simple groups, Ann. of Math. 80 (1964), 313-329 JSTOR: · Zbl 0131.26501 · doi:10.2307/1970394 · http://links.jstor.org/sici?sici=0003-486X%28196409%292%3A80%3A2%3C313%3AAAASG%3E2.0.CO%3B2-1&origin=euclid
[6] J. TITS, Systemes generateurs de groupes de congruence, C. R. Acad. Sc. Paris, 283 (1976), A693-695. Zentralblatt MATH: · Zbl 0408.20028 · http://www.zentralblatt-math.org/zmath/en/search/?q=an:0381.14005&format=complete
[7] L. N. VASERSTEIN, On full subgroups in the sense of O’Meara, J. of Algebra, 75 (1982), 437-444. · Zbl 0488.20035 · doi:10.1016/0021-8693(82)90049-7
[8] L. N. VASERSTEIN, Stabilization for classical groups over rings, Mat. Sbornik, 93: (1974), 268-295; Math. USSR Sb. 22 (1974), 271-303. · Zbl 0305.18007 · doi:10.1070/SM1974v022n02ABEH001693
[9] A. BOREL AND J. TITS, Homomorphismes ”abstraits” de groupes algebriques simples, Annals of Math. 97 :3 (1973), 499-571. JSTOR: · Zbl 0272.14013 · doi:10.2307/1970833 · http://links.jstor.org/sici?sici=0003-486X%28197305%292%3A97%3A3%3C499%3AH%22DGAS%3E2.0.CO%3B2-9&origin=euclid
[10] !!!!! Zentralblatt 481 (1982) 20031; Math. Rev. 83b, 20047
[11] !!!!! Zentralblatt 466 (1981) 20022; Math. Rev. 82j, 10043
[12] C. RIEHM, Structure of the symplectic group over a valuation ring, Amer. J. Math. 8 (1966), 106-128. JSTOR: · Zbl 0161.02302 · doi:10.2307/2373049 · http://links.jstor.org/sici?sici=0002-9327%28196601%2988%3A1%3C106%3ATSOTSG%3E2.0.CO%3B2-T&origin=euclid
[13] C. RIEHM, Orthogonal groups over the integers of a local field. II, Amer. J. Math. 8 (1967), 549-577. JSTOR: · Zbl 0212.36203 · doi:10.2307/2373236 · http://links.jstor.org/sici?sici=0002-9327%28196707%2989%3A3%3C549%3AOGOTIO%3E2.0.CO%3B2-D&origin=euclid
[14] D. JAMES, The structure of local integral orthogonal groups, Trans. AMS, 228 (1977), 165-186. · Zbl 0346.20026 · doi:10.2307/1998525
[15] Z. BOREVICH, A description of the subgroups of the general linear group containing th group of diagonal matrices, Zapiski LOMI, 64 (1976), 12-29 (in Russian). · Zbl 0364.20056 · eudml:66778
[16] N. VAVILOV, On parabolic subgroups of Chevalley groups over semi-local rings, Zapisk LOMI 75 (1978), 43-58 (in Russian); Zentralblatt 488.20046. · Zbl 0448.20046 · eudml:66891
[17] A. BOREL, Properties and linear representations of Chevalley groups, in Lecture Note in Math. 131 (1970), 1-55, Springer-Verlag, Berlin, Heidleberg, New York. · Zbl 0197.30501
[18] E. ABE, Chevalley groups over local rings, Thoku Math. J. 21 (1969), 474-494 · Zbl 0188.07201 · doi:10.2748/tmj/1178242958
[19] E. ABE AND K. SUZUKI, On normal subgroups of Chevalley groups over commutativ rings, Thoku Math. J. 28 (1976), 185-198. · Zbl 0336.20033 · doi:10.2748/tmj/1178240833